Vitiligo-like leucoderma during photochemotherapy for mycosis fungoides

D. Mimouni, M. David, M. Feinmesser, C. I. Coire, E. Hodak

Research output: Contribution to journalArticlepeer-review

Abstract

We describe four patients with mycosis fungoides (MF) in whom depigmentation, and also leucotrichia in one, occurred following the resolution of the eruption during phototherapy (psoralen plus ultraviolet A treatment in three patients, climatotherapy in one). In all cases, the depigmentation was localized to the area of the pre-existing MF lesions. There was no clinically obvious phototoxicity. Biopsy study including S100 staining in all cases, and electron microscopy in one case, demonstrated the total absence of melanocytes, with no evidence of MF. It is suggested that the phototherapy may have activated a cell-mediated immunity leading to destruction of the melanocytes. We recommend that vitiligo-like leucoderma be added to the list of untoward effects of phototherapy in MF.

Original languageEnglish
Pages (from-to)1008-1014
Number of pages7
JournalBritish Journal of Dermatology
Volume145
Issue number6
DOIs
StatePublished - 2001

Keywords

  • Mycosis fungoides
  • Phototherapy
  • Vitiligo

Fingerprint

Dive into the research topics of 'Vitiligo-like leucoderma during photochemotherapy for mycosis fungoides'. Together they form a unique fingerprint.

Cite this